The spectrum of MHD flows about X points

TitleThe spectrum of MHD flows about X points
Publication TypeJournal Article
Year of Publication1998
AuthorsR.J Nijboer, J.P Goedbloed, A.E Lifschitz
JournalJournal of Plasma Physics
Volume60
Pagination421-446
Date PublishedAug-Sep
ISBN Number0022-3778
Abstract

A recently proposed method to calculate the spectrum of linear, incompressible, unbounded plasma flows is applied to magnetohydrodynamic flows about X points. The method transforms the two-dimensional spectral problem in physical space into a one-dimensional problem in Fourier space. The latter problem is far easier to solve. application of this method to X-point plasma flows results in two kinds of essential spectra. One kind corresponds to stable perturbations and the other one to perturbations that become overstable whenever the square of the poloidal Alfven Mach number becomes larger than 1. Apart from these two spectra, no other spectral values were found.

DOI10.1017/s0022377898006941
PID

35d2d3951ffec05a39d1ece3a020de4d

Go back one page.